MAUDE Adverse Event Report: CORDIS US CORP. SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48005006X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product history record (phr) review of lot 82205303 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 5mm x 6cm saber percutaneous transluminal angioplasty (pta) dilatation catheter would not inflate within the artery and appeared to have a hole in it.Pressure was not maintained and contrast leaked out from a hole in the balloon.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.The procedure was completed with a new unknown balloon.There was no reported patient injury.The intended procedure was reported to be an angiogram with runoff.The target lesion was the superficial femoral artery (sfa).Vessel calcification and tortuosity was mild.The device was not used for a chronic total occlusion (cto).The device was stored, handled, and prepped according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop or removing the protective balloon cover nor difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.The contrast to saline ratio was 50:50.The same indeflator was successfully used with other devices.There were no anomalies noted while inflating the device with positive pressure and no device anomaly which prevented it from inflating.
 
Additional Manufacturer Narrative
As reported, the balloon of a 5mm x 6cm saber percutaneous transluminal angioplasty (pta) dilatation catheter would not inflate within the artery and appeared to have a hole in it.Pressure was not maintained, and contrast leaked out from a hole in the balloon.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.The procedure was completed with a new unknown balloon.There was no reported patient injury.The intended procedure was reported to be an angiogram with runoff.The target lesion was the superficial femoral artery (sfa) with vessel calcification and tortuosity was mild.The device was not used for a chronic total occlusion (cto).The device was stored, handled, and prepped according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.The contrast to saline ratio was 50:50.The same indeflator was successfully used with other devices.There were no anomalies noted while inflating the device with positive pressure and no device anomaly which prevented it from inflating.The device was returned for analysis.A non-sterile saber 5mm x 6cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that no damages or anomalies were observed during the unaided eye visual inspection.The balloon was received deflated.Per functional testing, one inflator/deflator device was attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure.During this test it was observed that a leak was present in the balloon body as it was reported.Sem analysis was executed to evaluate the surface of the balloon received.During the sem analysis scratch marks were observed near the punctured borders of the balloon received.The scratch marks observed could be related to the interaction of the balloon material with a sharp object or mechanical damage.A product history record (phr) review of lot 82205303 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed during device analysis.The exact cause could not be determined.Functional analysis revealed a puncture to the surface of the balloon material and a leakage of water was noted when the balloon was inflated.It is likely vessel characteristics of calcification and mild vessel tortuosity and/or procedural factors contributed to the reported event as evidenced by device analysis.Calcification is known to damage balloon material; it is likely damage occurred during crossing or in the attempt to inflate the balloon at the lesion.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the analysis results suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica 
7863138372
MDR Report Key17743603
Report Number3007635982-2023-00296
Device Sequence Number5654478
Product Code LIT
UDI-Device Identifier20705032068137
UDI-Public20705032068137
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number48005006X
Device Lot Number82205303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC INFLATION DEVICE; CONTRAST MEDIA: OMNIPAQUE
Patient SexUnknown